D441 Medical Dosage Calculations and Pharmacology - Set 1 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: During a vancomycin infusion, a patient develops flushing, a red rash spreading across the face and upper chest, and itching, but denies any difficulty breathing or facial swelling. Blood pressure is mildly decreased. The nurse correctly identifies this reaction as which of the following?
Question 22: A nurse is preparing to administer ciprofloxacin to a patient. While reviewing the medication list, the nurse notes the patient also takes warfarin daily. Why is this combination particularly important to monitor closely?
Question 23: A patient being treated with ciprofloxacin for a urinary tract infection calls the clinic reporting sudden sharp pain in the back of the ankle after a short walk. The nurse's priority response should be based on which known risk associated with this medication?
Question 24: A nurse is administering erythromycin to a hospitalized patient with a respiratory infection. Which monitoring priority should the nurse consistently include during this antibiotic therapy based on the drug class characteristics?
Question 25: A patient with a documented penicillin allergy involving hives and shortness of breath is prescribed cefazolin for surgical prophylaxis. The nurse's best action before administering the drug is which of the following?
Question 26: A patient on long-term lithium carbonate for bipolar disorder presents with coarse hand tremors, confusion, nausea, vomiting, and diarrhea following one week of illness with poor fluid intake. A serum lithium level returns at one point eight milliequivalents per liter. Which interpretation is most accurate?
Question 27: A nurse is teaching a patient newly prescribed phenelzine for treatment-resistant depression. The patient asks why they must avoid aged cheeses, cured meats, and red wine while on this medication. The nurse's explanation is based on which pharmacological risk associated with MAOIs?
Question 28: A patient with anxiety disorder who has been taking lorazepam for several months tells the nurse they want to stop taking it immediately because they feel it is no longer helping their symptoms. The nurse's priority teaching response should address which concern?
Question 29: A nurse is discharging a patient with a new prescription for zolpidem for insomnia. During medication teaching, which statement by the patient indicates they need additional education about safe use of this medication?
Question 30: A parent of a child prescribed methylphenidate for ADHD calls the school nurse concerned because the child has lost noticeable weight and appears to be eating very little at lunch. The nurse explains this finding is most consistent with which known effect of this medication?
Question 31: A patient arrives at an urgent care clinic in acute respiratory distress consistent with a severe asthma attack. The nurse knows that first-line medications should be initiated in which correct sequential order based on standard asthma attack management?
Question 32: A nurse is teaching a patient how to correctly use their albuterol rescue inhaler during an asthma attack. The patient asks how many times they can use the inhaler before seeking emergency medical help. Which response is most accurate?
Question 33: A patient receiving theophylline for chronic asthma management reports their heart is racing and they experienced a severe shaking episode. A serum theophylline level is drawn. The nurse understands that toxicity occurs when theophylline levels exceed which threshold?
Question 34: A patient with allergic asthma asks why their provider prescribed montelukast in addition to their rescue inhaler. The patient states they tried it for three days but still feel the same and are considering stopping it. The nurse's best explanation is which of the following?
Question 35: A patient with asthma has both albuterol and salmeterol prescribed. During gym class, they experience sudden wheezing and chest tightness and reach for the salmeterol inhaler because it is closer. The nurse reviewing this later should explain which important distinction to the patient?
Question 36: A nurse is reviewing medication orders for a patient with a duodenal ulcer prescribed sucralfate four times daily. The patient asks when they should take each dose relative to their meals and other scheduled medications. The nurse provides which correct instruction?
Question 37: A nurse is caring for a patient with hepatic encephalopathy who is prescribed lactulose. The patient's family asks why a laxative is being given for what appears to be a brain problem. The nurse's most accurate explanation covers which pharmacological action?
Question 38: A nurse is reviewing a prescription for misoprostol for a patient on long-term ibuprofen therapy for rheumatoid arthritis. While preparing patient education, the nurse identifies which population for whom this medication is absolutely contraindicated?
Question 39: A nurse is teaching a patient newly diagnosed with Graves' disease about their propylthiouracil therapy. The patient asks how they will know if the medication is working as it should. The nurse explains that which finding best indicates the treatment is becoming effective?
Question 40: A patient who has been on metoclopramide for gastroparesis for over twelve months develops repetitive involuntary lip smacking, tongue protrusion, and facial grimacing during a routine clinic visit. The nurse recognizes these movements as consistent with which serious complication?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support